MAUDE Adverse Event Report: LUTONIX, INC LUTONIX 035 DRUG COATED BALLOON PTA CATHETER

LUTONIX, INC LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Model Number 9004
Medical Device Problem Codes Leak/Splash (1354); Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/02/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.Expiry date: 03/2025.
 
Event or Problem Description
It was reported that during an angioplasty procedure, the drug coated balloon allegedly ruptured at 3 atm.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one lutonix 035 drug-coated balloon catheter was returned for evaluation.No specific anomalies were noted during the visual evaluation.The balloon was inflated with an in-house presto inflation device during functional testing, and water was leaking from the distal tip.An attempt was made to cut the balloon, and the inner guide-wire lumen was inadvertently cut and therefore could not be continued.No other functional testing was performed.All the anomalies noted under microscopic observation.Therefore, the investigation for the reported balloon rupture remains inconclusive as the device was inadvertently cut at the inner guide wire lumen before the visual inspection for the rupture.However, the investigation is confirmed for the identified leak, as water was noted to leak from the distal tip upon inflating the returned device.A definitive root cause for the reported balloon rupture and identified leak could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: d4 (expiry date: 03/2025).H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during an angioplasty procedure, the drug-coated balloon allegedly ruptured at 3 atm.There was no reported patient injury.

Brand Name
LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Common Device Name
DRUG COATED BALLOON PTA CATHETER
Manufacturer (Section D)
LUTONIX, INC
9409 science center dr
new hope 55428
Manufacturer (Section G)
C.R. BARD, INC. (GFO)
289 bay road
queensbury 12804
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key15876026
Report Number3006513822-2022-00044
Device Sequence Number2479876
Product Code ONU
UDI-Device Identifier00801741123306
UDI-Public(01)00801741123306
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P130024
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9004
Device Catalogue NumberLX3513061505F
Device Lot NumberGFGP0298
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/11/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/02/2022
Supplement Date Received by Manufacturer01/05/2023
Initial Report FDA Received Date11/29/2022
Supplement Report FDA Received Date01/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown